A dozen people have been hospitalised over the weekend due to suspected fentanyl overdoses, all in the Wairarapa region.
The drug information website High Alert says the 12 people displayed the same symptoms as an opioid overdose after consuming white powder sold as cocaine and methamphetamine.
"Those hospitalised displayed the same symptoms as an opioid overdose, and all responded well to naloxone - a drug that reverses an opioid overdose," the website states.
Preliminary testing indicates the presence of fentanyl, or a fentanyl-like substance.
"High Alert strongly urges people not to take any white powder at this time and testing is recommended to help minimise the risk."
Fentanyl test strips can be used to check if a substance contains fentanyl.
Our friends at High Alert have issued an alert after preliminary testing detected fentanyl in a white powder sold as cocaine and methamphetamine. We can confirm fentanyl test strips will give a positive result with this substance and further testing is underway to confirm the ID. pic.twitter.com/lyRQb82eQX— KnowYourStuffNZ (@KnowYourStuffNZ) June 26, 2022
Subscribe to our daily Newsletter